Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 208, NWS Tulsa, OK

July 28, 20184 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 28, 2018, 5:19 PM CDT for 4 counties in Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2018, 5:19 PM CDT (22:19 UTC)
Expired
Jul 28, 2018, 6:04 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
707 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

460 
WUUS54 KTSA 282219
SVRTSA
OKC061-091-101-121-282315-
/O.NEW.KTSA.SV.W.0208.180728T2219Z-180728T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
519 PM CDT SAT JUL 28 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Haskell County in southeastern Oklahoma...
  East central McIntosh County in southeastern Oklahoma...
  Northeastern Pittsburg County in southeastern Oklahoma...
  Southeastern Muskogee County in east central Oklahoma...

* Until 615 PM CDT.

* At 518 PM CDT, a severe thunderstorm was located 5 miles west of
  Porum, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Stigler...                        Quinton...
  Porum...                          Whitefield...
  Kinta...                          Briartown...
  Enterprise...                     Featherston...
  Lewisville...                     

This includes Interstate 40 in Oklahoma near mile marker 279.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3503 9551 3540 9550 3549 9525 3517 9501
      3506 9519 3506 9535 3503 9535
TIME...MOT...LOC 2218Z 334DEG 17KT 3537 9536 

HAIL...1.25IN
WIND...60MPH
 
$$
3 follow-up statements
739 
WWUS54 KTSA 282245
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
545 PM CDT SAT JUL 28 2018

OKC091-282254-
/O.CAN.KTSA.SV.W.0208.000000T0000Z-180728T2315Z/
McIntosh OK-
545 PM CDT SAT JUL 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCINTOSH COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

LAT...LON 3503 9551 3528 9550 3531 9537 3529 9535
      3532 9535 3536 9515 3517 9501 3506 9519
      3506 9535 3503 9535
TIME...MOT...LOC 2244Z 342DEG 24KT 3520 9529 

$$

OKC061-101-121-282315-
/O.CON.KTSA.SV.W.0208.000000T0000Z-180728T2315Z/
Haskell OK-Pittsburg OK-Muskogee OK-
545 PM CDT SAT JUL 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN HASKELL...NORTHEASTERN PITTSBURG AND SOUTHEASTERN
MUSKOGEE COUNTIES...

At 544 PM CDT, a severe thunderstorm was located 4 miles southwest of
Whitefield, moving south at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Stigler...                        Quinton...
Whitefield...                     Kinta...
Briartown...                      Enterprise...
Featherston...                    Lewisville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3503 9551 3528 9550 3531 9537 3529 9535
      3532 9535 3536 9515 3517 9501 3506 9519
      3506 9535 3503 9535
TIME...MOT...LOC 2244Z 342DEG 24KT 3520 9529 

HAIL...1.00IN
WIND...60MPH
 
$$
361 
WWUS54 KTSA 282256
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
556 PM CDT SAT JUL 28 2018

OKC101-121-282305-
/O.CAN.KTSA.SV.W.0208.000000T0000Z-180728T2315Z/
Pittsburg OK-Muskogee OK-
556 PM CDT SAT JUL 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSBURG AND
SOUTHEASTERN MUSKOGEE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

LAT...LON 3516 9535 3516 9543 3521 9542 3523 9535
      3524 9528 3524 9517 3514 9505 3506 9519
      3506 9535
TIME...MOT...LOC 2255Z 334DEG 17KT 3515 9526 

$$

OKC061-282315-
/O.CON.KTSA.SV.W.0208.000000T0000Z-180728T2315Z/
Haskell OK-
556 PM CDT SAT JUL 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN HASKELL COUNTY...

At 555 PM CDT, a severe thunderstorm was located near Kinta, moving
southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Kinta...                          Lewisville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3516 9535 3516 9543 3521 9542 3523 9535
      3524 9528 3524 9517 3514 9505 3506 9519
      3506 9535
TIME...MOT...LOC 2255Z 334DEG 17KT 3515 9526 

HAIL...0.75IN
WIND...60MPH
 
$$
477 
WWUS54 KTSA 282304
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
604 PM CDT SAT JUL 28 2018

OKC061-282314-
/O.CAN.KTSA.SV.W.0208.000000T0000Z-180728T2315Z/
Haskell OK-
604 PM CDT SAT JUL 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HASKELL COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds to 40 
mph and small hail are still possible with this thunderstorm.

LAT...LON 3516 9535 3516 9543 3521 9542 3523 9535
      3524 9528 3524 9517 3514 9505 3506 9519
      3506 9535
TIME...MOT...LOC 2302Z 334DEG 17KT 3511 9524 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:54 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 28, 2:54 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
254 PM CDT Sat Jul 28 2018

.DISCUSSION...
Will continue with low pops this evening as isolated
showers and thunderstorms may linger across portions
of the area as an MCV exits the region to the east.
Late Tonight and into Sunday morning will be the next round
of showers and thunderstorms across the region as a
thunderstorm complex sweeps in the area from Kansas. There
is the potential that the stronger storms within the thunderstorm
complex could produce damaging winds. Locally heavy rain
will also be a concern.

Additional thunderstorms will be possible Sunday afternoon in
the vicinity any outflow boundaries that will be leftover
from the morning thunderstorm complex. This activity would
most likely be from northwest Arkansas into southeast Oklahoma.
These thunderstorms will also the potential to be strong to
severe with damaging winds again the main concern.

More thunderstorms are expected Sunday night into Monday as a
frontal boundary sags through the area and as an upper level
trof sharpens as it moves south from the northern to central
Plains. The showers and thunderstorms are expected to come to
an Monday night as the upper level trof swings east of the
area.

Rainfall totals through Monday night will average 1 to 3 inches
across eastern Oklahoma and western Arkansas with locally higher
amounts possible.

Dry conditions with at or below normal temperatures are expected for
the remainder of the work week as a northwesterly flow aloft develops
across the plains and high pressure prevails at the surface.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  88  69  82 /  60  60  60  60
FSM   71  89  72  84 /  20  60  60  80
MLC   73  91  72  83 /  20  50  60  80
BVO   70  86  67  80 /  70  60  60  50
FYV   69  84  67  78 /  30  70  60  70
BYV   68  83  66  78 /  30  70  60  70
MKO   72  87  70  80 /  30  60  60  70
MIO   69  84  66  80 /  70  70  60  50
F10   71  88  70  81 /  30  60  70  70
HHW   73  97  74  87 /  20  60  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jul 28, 4:35 PM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
435 PM CDT Sat Jul 28 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
435 PM CDT Sat Jul 28 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing and again late Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late Tonight.

DISCUSSION...
Scattered thunderstorms will linger into the early evening
hours across portions of eastern Oklahoma and western Arkansas.
Some of these storms will be strong to severe with Hail to
the size of golf balls and 70 mph winds possible.

A thunderstorm complex is expected to move into northeast Oklahoma
late Tonight from Kansas. Damaging winds of around 70 mph will
be possible with this thunderstorm complex. Locally heavy rainfall
will also be possible with these thunderstorms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A storm complex will likely be ongoing across eastern Oklahoma
into northwest Arkansas Sunday morning with a continued threat
for damaging winds. Additional thunderstorms, some possibly strong
to severe, may redevelop by afternoon along outflow boundaries
across far eastern Oklahoma into northwest Arkansas. Locally heavy
rainfall is expected across portions of northeast Oklahoma and
northwest Arkansas.

Multiple rounds of storms are expected Sunday night thru Monday
night as an upper level storm system and cold front move through.
There will be some potential for severe weather and locally heavy
rainfall with these storms.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 28, 4:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             HENRYETTA               35.44N 95.98W
07/28/2018  E1.00 INCH       OKMULGEE           OK   PUBLIC

            RELAYED BY LOCAL MEDIA

&&

RJS
Local storm report, Jul 28, 4:18 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     3 NW DEWAR              35.49N 95.98W
07/28/2018                   OKMULGEE           OK   EMERGENCY MNGR

            POWERLINE IN ROADWAY S 230 RD AND BRAMBLE SOUTHWEST OF
            SHULTER.

&&

RJS
Special weather statement, Jul 28, 4:20 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
420 PM CDT SAT JUL 28 2018

OKZ068-070-071-282215-
Muskogee OK-Cherokee OK-McIntosh OK-
420 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH...
SOUTHWESTERN CHEROKEE AND MUSKOGEE COUNTIES UNTIL 515 PM CDT...

At 420 PM CDT, strong thunderstorms were located along a line
extending from near Fort Gibson to 5 miles south of Muskogee to 4
miles east of Boynton. Movement was south at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Checotah...                       Warner...
Webbers Falls...                  Oktaha...
Braggs...                         Rentiesville...
Greenleaf State Park...           Pumpkin Center...
Keefeton...                       Wainwright...
Summit...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 259 and
283.

LAT...LON 3564 9507 3564 9513 3555 9513 3538 9528
      3540 9563 3572 9562 3575 9540 3581 9532
      3581 9527 3585 9523 3586 9523 3587 9524
      3589 9522
TIME...MOT...LOC 2120Z 345DEG 19KT 3580 9527 3567 9538 3565 9558
Special weather statement, Jul 28, 4:23 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
423 PM CDT SAT JUL 28 2018

OKZ058-282215-
Ottawa OK-
423 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA COUNTY UNTIL
515 PM CDT...

At 423 PM CDT, a strong thunderstorm was located over Miami, moving
east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Miami...                          Commerce...
Quapaw...                         Wyandotte...
Ottawa...                         Peoria...
Twin Bridges State Park...

This includes Interstate 44 between mile markers 304 and 323.

LAT...LON 3674 9462 3680 9490 3694 9489 3699 9462
TIME...MOT...LOC 2123Z 274DEG 16KT 3688 9485
Local storm report, Jul 28, 4:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             DEWAR                   35.46N 95.94W
07/28/2018  E2.50 INCH       OKMULGEE           OK   PUBLIC

            RELAYED BY LOCAL BROADCAST MEDIA

&&

RJS
Special weather statement, Jul 28, 4:59 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 PM CDT SAT JUL 28 2018

OKZ065-282245-
Okfuskee OK-
459 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 545
PM CDT...

At 459 PM CDT, a strong thunderstorm was located 3 miles northeast of
Boley, moving south at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Okemah...                         Boley...
Paden...                          Bearden...
Castle...                         Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
222.

LAT...LON 3561 9657 3562 9634 3529 9618 3529 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3543 9656 3542 9656
      3541 9654 3540 9653 3539 9655 3541 9658
      3540 9662
TIME...MOT...LOC 2159Z 343DEG 23KT 3552 9643

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:42 AM CDTSpecial Weather StatementTSASequoyah48 min
Jul 28, 1:41 PM CDTSpecial Weather StatementTSARogers34 min
Jul 28, 2:04 PM CDTSpecial Weather StatementTSAMayes26 min
Jul 28, 2:13 PM CDTSpecial Weather StatementTSAWagoner47 min
Jul 28, 2:33 PM CDTSpecial Weather StatementTSACraig42 min
Jul 28, 2:42 PM CDTSpecial Weather StatementTSAOkmulgee48 min
Jul 28, 2:45 PM CDTSpecial Weather StatementTSAWagoner45 min
Jul 28, 2:56 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee64 min
Jul 28, 3:13 PM CDTSpecial Weather StatementTSAWagoner47 min
Jul 28, 3:16 PM CDTSpecial Weather StatementTSACraig44 min
Jul 28, 3:22 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee38 min
Jul 28, 3:44 PM CDTSpecial Weather StatementTSACherokee46 min
Jul 28, 3:49 PM CDTSpecial Weather StatementTSAOttawa41 min
Jul 28, 3:54 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa29 min
Jul 28, 3:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg40 min
Jul 28, 4:12 PM CDTSpecial Weather StatementTSAOkfuskee33 min
Jul 28, 4:20 PM CDTSpecial Weather StatementTSAMuskogee55 min
Jul 28, 4:23 PM CDTSpecial Weather StatementTSAOttawa52 min
Jul 28, 4:41 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee49 min
Jul 28, 4:59 PM CDTSpecial Weather StatementTSAOkfuskee46 min
Jul 28, 5:29 PM CDTSevere Thunderstorm WarningTSAOkfuskee34 min
Jul 28, 5:57 PM CDTSpecial Weather StatementTSANowata48 min
Jul 28, 6:21 PM CDTSpecial Weather StatementTSANowata39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.